Alert archive / Virginia / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Wakefield, VA

January 3, 2012

NWS Wakefield, VA issued this small craft advisory at Jan 3, 2012, 3:54 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 3:54 PM EST (20:54 UTC)
Expired
Jan 4, 2012, 10:00 AM EST
In force
18 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WHUS71 KAKQ 032054
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EST TUE JAN 3 2012

ANZ630>632-634-040500-
/O.CAN.KAKQ.GL.W.0001.000000T0000Z-120104T0000Z/
/O.NEW.KAKQ.SC.Y.0002.120103T2054Z-120104T1500Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
354 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WAVES: 4 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-040500-
/O.CAN.KAKQ.GL.W.0001.000000T0000Z-120104T0000Z/
/O.NEW.KAKQ.SC.Y.0002.120103T2054Z-120104T1500Z/
CURRITUCK SOUND-
354 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE
FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-040300-
/O.CON.KAKQ.GL.W.0001.000000T0000Z-120104T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
354 PM EST TUE JAN 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: 34 TO 47 KNOTS WITHIN THE GALE WARNING.

* SEAS: 5 FEET OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
292 
WHUS71 KAKQ 040300
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 PM EST TUE JAN 3 2012

ANZ650-652-654-656-658-041100-
/O.CAN.KAKQ.GL.W.0001.000000T0000Z-120104T0300Z/
/O.EXA.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1000 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: 25 TO 33 KTS

* SEAS: 5 TO 7 FT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-634-041100-
/O.CON.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1000 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WAVES: 4 TO 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-041100-
/O.CON.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
CURRITUCK SOUND-
1000 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$

ALEXANDER
013 
WHUS71 KAKQ 040835
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 AM EST WED JAN 4 2012

ANZ630>632-634-041500-
/O.CON.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
335 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WAVES: 4 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-041500-
/O.CON.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
335 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: 25 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 5 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-041500-
/O.CON.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
CURRITUCK SOUND-
335 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$
498 
WHUS71 KAKQ 041511
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EST WED JAN 4 2012


ANZ630>632-634-042315-
/O.EXP.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
/O.NEW.KAKQ.SC.Y.0003.120105T0100Z-120105T1200Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1011 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
7 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS: 20 TO 25 KNOTS WITHIN THE SMALL CRAFT ADVISORY AREA.

* SEAS: 2 TO 3 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
SEAS OF 4 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-650-652-654-656-658-041615-
/O.EXP.KAKQ.SC.Y.0002.000000T0000Z-120104T1500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1011 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:26 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 3, 3:26 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EST TUE JAN 3 2012

.SYNOPSIS...
CANADIAN HIGH PRESSURE OVER THE AREA WILL BRING THE COLDEST
TEMPERATURES OF THE SEASON TONIGHT. TEMPERATURES WILL GRADUALLY
WARM OVER THE AREA FROM THURSDAY INTO THE UPCOMING WEEKEND AS
HIGH PRESSURE BECOMES CENTERED ACROSS THE SOUTHERN STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE ADVERTISED (SHORT) COLD SNAP WELL UNDERWAY WITH TEMPS HARD
PRESSED TO GET ABOVE THE M30S THIS AFTERNOON. GUSTY NW WINDS AT
20-30 MPH RESULTING IN WIND CHILLS BETWEEN 15-25 DEGREES. LAKE
EFFECT SNOW FLURRIES / SHOWERS NOW AS FAR E AS THE EASTERN SHORE.
INTERESTING TO NOTE THAT ONE CAN TRACE THIS LAKE STREAMER ALL THE
WAY BACK TO LAKE ERIE AND LAKE HURON.

MODELS CONT TO INDICATE CHANELLING VORTICITY / LIFT ACROSS THE
CHESAPEAKE BAY AND EASTERN SHORE AREAS THIS EVENING AS SECONDARY
TROF MOVES ACROSS THE AREA THEN MERGES WITH OFFSHORE LOW. WILL
KEEP LOW CHC FLURRIES / SNOW SHOWERS GOING THERE. SUPPORT CUTS OFF
BY MIDNIGHT WITH SKIES CLEARING. OTW...SC CLOUDS DISSIPATE THIS
EVE ALONG WITH DIMINISHING WINDS. SOME MIXING (ESPECIALLY ALONG
THE COAST) OVERNIGHT WILL KEEP TEMPS FROM GETTING AS COLD AS THEY
COULD...BUT STILL A VERY COLD NIGHT AHEAD WITH LOWS MAINLY IN THE
MID-UPR TEENS TO LWR 20S. WIND CHILLS IN THE TEENS / 20S THIS EVE
THEN LEVEL OFF AS WINDS DIE DOWN AFTER MIDNIGHT AS OFFSHORE LOW
MOVES FURTHER E.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WITH NO DOWNSTREAM BLOCKING...WINTERS VISIT WILL BE SHORT DUE TO
THE PROGRESSIVE UPR LEVEL PATTERN. 12Z DATA CONTINUES TO SHOW THE
DEEP EASTERN TROF LIFTING OUT WEDNESDAY AND BEING REPLACED BY A
NEARLY ZONAL FLOW THROUGH THE END OF THE WEEK.

SERN US RIDGE BUILDS IN THROUGH THE PERIOD. NEXT SYSTEM TRACKS
ACROSS THE NORTHERN TIER STATES THURSDAY. ASSOCIATED WARM FRONT
ADVANCES E BUT WITH ONLY ENOUGH MOISTURE TO PRODUCE HIGH/MID LEVEL
CLOUDS PER TSCTNS.

THE COLDEST AIR OF THE SEASON WILL BE OVERHEAD WED MORN SO EXPECT
A SLOW RECOVERY WED AFTERNOON UNDER PT SUNNY SKIES NORTHERN AREAS
TO M SUNNY SOUTHERN AREAS. LATE DAY H85 TEMPS SUPPORT HIGHS 35-40.

A FAST MOVING S/W PROGGED TO MOVE SE ACROSS FA WED NITE. DRY AS
SINGLE DIGIT DEW POINT TEMPS BEGIN TO WARM DUE TO A RETURN S-SW
FLOW. LOWS IN THE 20S TO NEAR 30 SERN COASTAL AREAS.

WARM FRONT WELL NORTH OF REGION THU ALLOWS SERN RIDGE TO BUILD
BACK INTO THE MID ATLANTIC. RISING H5 HEIGHTS AND H85 TEMPS
TRANSLATES INTO ABOUT A 10 DEGREE JUMP IN MAX TEMPS BOTH DAYS
UNDER PT TO MOSTLY SUNNY SKIES. HIGHS THURSDAY IN THE M40S-L50S.
LOWS THURSDAY NIGHT U20S-L30S. HIGHS FRIDAY M50S-L60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MEDIUM RANGE PERIOD BEGINS FRIDAY NIGHT WITH ZONAL FLOW FROM THE
PLAINS TO THE EAST COAST WITH A SOUTHERN STREAM SYSTEM OVER THE
LOWER MISSISSIPPI VALLEY. BY THIS POINT A PACIFIC AIRMASS WILL HAVE
OVERSPREAD MUCH OF THE COUNTRY WITH THE EXCEPTION OF THE EXTREME
NORTHERN STATES. A TROUGH DIGS ACROSS THE NORTHERN PLAINS SATURDAY
AND THIS WILL ALLOW THE SOUTHERN SYSTEM TO LIFT INTO THE TENNESSEE
VALLEY. THIS LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NE ACROSS THE
MID ATLANTIC SATURDAY NIGHT AND SUNDAY FOLLOWED BY A COLD FRONT
MOVING THROUGH LATER SUNDAY INTO SUNDAY NIGHT. CHANCE POPS WILL BE
MAINTAINED FOR THE SATURDAY NIGHT AND SUNDAY PERIODS. DRIER NW FLOW
THEN PREVAILS EARLY NEXT WEEK. ANOTHER SOUTHERN STREAM SYSTEM
EMERGES FROM TX/LA TOWARD THE MIDDLE OF NEXT WEEK AND LIFTS NE.
TIMING HAS BEEN INCONSISTENT AMONGST NUMERICAL MODELS AND IT WOULD
LIKELY AFFECT THE REGION BEYOND THE CURRENT FORECAST PERIOD...SO NO
RAINFALL IS FORECAST AT THE TAIL END OF THE PERIOD. TEMPERATURES
WILL LIKELY BE ABOVE NORMAL SATURDAY AND TREND CLOSER TOWARD NORMAL
BY MONDAY BEFORE LIKELY WARMING AGAIN TOWARD THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD...BUT STRONG NW
FLOW AND A BIT OF INSTABILITY ALOFT...WILL HELP TO INDUCE SOME SNOW
SHOWERS THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS
PORTIONS OF THE EASTERN SHORE. A FEW FLURRIES MAY EVEN REACH INTO
THE NORTHERN NECK AND PENINSULA OF VIRGINIA. CEILINGS ACROSS THE
REGION WILL GENERALLY BE 4000-5000 FT...BUT LOWER VISIBILITIES AND
CEILINGS MAY OCCUR FOR A SHORT PERIOD IN SNOW SHOWERS. NW WINDS WILL
BE GUSTING TO 20-30 KT UNTIL SUNSET...THEN DIMINISH TO 10-15 KT
THROUGH THE NIGHT. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION
OVERNIGHT.

OUTLOOK: VFR AND DRY CONDITIONS EXPECTED THROUGH SATURDAY WITH
TEMPERATURES WARMING.

&&

.MARINE...
UPDATE TO BE ISSUED SHORTLY.

PVS DSCN:
A STRONGER SURGE OF CAA IS EXPECTED OVER THE WATERS TODAY AS LOW
PRESSURE DEEPENS WELL OFFSHORE. THIS WILL LEAD TO DEEP MIXING OVER
THE RELATIVELY WARM WATERS WHICH WILL IN TURN RESULT IN GALES OVER
THE ENTIRE MARINE AREA. THE BEST MIXING WILL OCCUR FROM MID-
MORNING INTO THE LATE AFTERNOON...SO THIS IS WHEN WE EXPECT GALE
FORCE WIND GUSTS BETWEEN 35-40 KTS. PER LOCAL POLICY...HAVE GONE
AHEAD AND BEGUN THE GALE WARNING EARLY THIS MORNING FOR THE
CHESAPEAKE BAY/CURRITUCK SOUND WHILE THE GALE WARNING FOR THE
COASTAL WATERS REMAINS IN EFFECT. HAVE ALSO EXTENDED THE END TIME
OF THE GALE WARNING THRU 10 PM FOR THE COASTAL WATERS. OFFSHORE NW
WIND DIRECTION WILL KEEP SEAS FROM BUILDING TOO HIGH...MAINLY TO
5-7 FT.

GRADIENT RELAXES LATE TONIGHT AND WEDNESDAY AS SFC HIGH PRESSURE
BUILDS SOUTH OF THE AREA. HOWEVER...SCA CONDITIONS WILL LIKELY
EXTEND THROUGH THE OVERNIGHT HOURS. ANOTHER FRONT/SFC TROUGH WILL
BRING AN INCREASE IN WINDS ONCE AGAIN WED NITE AND THURS...POSSIBLY
TO SCA LEVELS.

&&

.CLIMATE...
VERY WARM DECEMBER ENDS A VERY WARM 2011:

/SEE PNSAKQ FOR ADDITIONAL DETAILS/

RICHMOND: DEC 2011 FINISHES WITH AN AVG TEMPERATURE OF 46.3 F,
RANKING AS THE 8TH WARMEST ON RECORD. COMPARE THIS TO DEC 2010
(33.3 F) WHICH WAS THE 7TH COLDEST ON RECORD...AND 13 F COLDER
THAN THIS DEC! IN ADDITION...THE ANNUAL TEMPERATURE FOR 2011 WAS
60.77 F...RANKING AS THE 4TH WARMEST ON RECORD. TEMPERATURE RECORDS
AT RICHMOND DATE BACK TO 1880.

NORFOLK: DEC 2011 FINISHED WITH AN AVG TEMPERATURE OF 50.3 F,
RANKING AS THE 8TH WARMEST ON RECORD. COMPARE THIS TO DEC 2010
(35.1 F) WHICH WAS THE 4TH COLDEST ON RECORD...AND >15 F COLDER
THAN THIS DEC! IN ADDITION...THE ANNUAL TEMPERATURE FOR 2011 WAS
62.4 F...RANKING AS THE 2ND WARMEST ON RECORD. TEMPERATURE
RECORDS AT NORFOLK DATE BACK TO 1871.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ630>634.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZ
CLIMATE...AKQ
Hazardous weather outlook, Jan 3, 4:53 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 AM EST TUE JAN 3 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-041000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
453 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
AN ARCTIC AIRMASS WILL KEEP HIGH TEMPERATURES IN THE 30S TODAY.
COMBINED WITH NORTHWEST WINDS GUSTING TO 30 TO 35 MPH THROUGH THE
EARLY EVENING HOURS...WIND CHILL VALUES WILL RANGE FROM 15 TO 25
DEGREES. OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP INTO THE
TEENS TO LOWER 20S. WINDS WILL DIMINISH OVERNIGHT...BUT WILL STILL
RANGE FROM 5 TO 15 MPH...BRINGING WIND CHILLS AS LOW AS 5 TO 15
DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WIND CHILL VALUES EARLY WEDNESDAY MORNING WILL RANGE FROM 5 TO 10
DEGREES ON THE EASTERN SHORE...AND 10 TO 15 DEGREES ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-041000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
453 AM EST TUE JAN 3 2012

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-041000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
453 AM EST TUE JAN 3 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

Nearby

Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.